Alert archive / Kansas / Severe Thunderstorm Warnings in 1995
Severe Thunderstorm Warning 124, NWS Dodge City, KS
NWS Dodge City, KS issued this severe thunderstorm warning at Jun 21, 1995, 8:55 PM CDT for Stanton County, Kansas. It was in force for 50 min.
The area
The counties it named.
The facts
- Issued
- Jun 21, 1995, 8:55 PM CDT (01:55 UTC)
- Expired
- Jun 21, 1995, 9:45 PM CDT
- In force
- 50 min
- Issued by
- NWS Dodge City, KS
- Area
- Whole counties
County Stanton County, KS
The radar
The Dodge City radar (KDDC), 161 km from the middle of the area, began a volume at 01:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 1.9 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 694 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 2064 m above ground
- 0-6 km bulk shear
- 14 kt
- 0-1 km storm-relative helicity
- -14 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS1 KDDC 220159 RRA SVRDDC KSC187-220245- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DODGE CITY KS 855 PM CDT WED JUN 21 1995 THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A SEVERE THUNDERSTORM WARNING EFFECTIVE UNTIL 945 PM CDT FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST KANSAS ...EASTERN STANTON COUNTY AT 855 PM CDT RADAR INDICATED SEVERE THUNDERSTORMS NEAR JOHNSON CITY AND 10 MILES SOUTH OF JOHNSON CITY MOVING TOWARD THE EAST AT 15 MILES PER HOUR. THESE STORMS ARE CAPABLE OF PRODUCING HAIL UP TO 1 INCH IN DIAMETER...GUSTY WINDS...AND BRIEF HEAVY RAINFALL. THE NORTHERN SEVERE THUNDERSTORM WILL APPROACH BIG BOW AROUND 930 PM. SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 55 MPH...DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY... SO DON'T DRIVE ONTO WATER-COVERED ROADS.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 21, 3:21 PM CDT, 5 hours 34 minutes earlier.
Area forecast discussion, Jun 21, 3:21 PM CDT, 5 hours 34 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT WED JUN 21 1995 THUNDERSTORM COVERAGE IS KEY QUESTION FOR CWA. THIS AM ACTIVITY HAS WANED BUT NEW THUNDERSTRMS DVLG IN TX/OK PNHDLE ATTM. SURFACE...WIND PROFILERS...SATELLITE ALL SUGGEST ACTIVITY IS DEVELOPING ALONG SAME CONVERGENCE ZONE. 18Z ANALS SHOW NGM AND ETA VERIFY BETTER THAN PRVIOUS RUN WITH NGM BEST ON MAINTAINING CONVERGENCE ZONE IDENTITY. 18Z SURFACE ANALS W/ COMPUTED 18Z CAP STRENGTHS SUPPORT ACTIVITY MOVING INTO SW KS NEXT FEW HOURS W/ MOST SIG IN SW 1/2...XPCT SM TRW MOVING INTO NE CWA LATER IN PRD 1. STRENGTH OF ACTIVITY ON DDC/AMA 88D AT 18Z W/ INSTABILITY PARAMETERS AND WBZ LEVEL COULD GET SOME SIG HAIL BUT WILL HOLD OFF MENTIONG. LOW LEVEL MOISTURE SUPPORTS CONTINUED TRW FOR PRD 2 W/ ETA TOO DRY AND NGM BETTER. PRD 2 TEMPS COMPROMISE W/ PERSISTENCE AND FAN/FWC WHICH SEEMS REASONABLE ESPECIALLY WITH TRW ACTIVITY. DDC 87/66 53 GCK 88/65 53 EHA 89/64 53 LBL 88/64 53 HYS 89/65 33 P28 90/67 53 NICHOLS
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 21, 7:49 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 41 min |
| Jun 22, 5:31 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 44 min |
| Jun 22, 6:13 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 47 min |
| Jun 22, 6:58 PM CDT | Severe Thunderstorm Warning | DDC | Kearny | 62 min |
Nearby
Severe Thunderstorm Warnings in Kansas, 1995Every severe thunderstorm warning in 1995
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.